Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 18, NWS Tulsa, OK

April 26, 200913 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 26, 2009, 7:25 PM CDT for 13 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 7:25 PM CDT (00:25 UTC)
Expired
Apr 26, 2009, 10:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 270025
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT SUN APR 26 2009

...STRONG WINDS CONTINUE TO BLOW ACROSS PARTS OF EASTERN OKLAHOMA...

.THE WIND ADVISORY ISSUED EARLIER TODAY HAS BEEN EXTENDED UNTIL 10 PM.

OKZ054>057-059>062-064-067-270300-
/O.EXP.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/
/O.NEW.KTSA.WI.Y.0018.090427T0025Z-090427T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...WAGONER
725 PM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A NEW WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 
THIS WIND ADVISORY REPLACES THE ADVISORY ISSUED EARLIER TODAY
WHICH HAS EXPIRED.

THE NEW WIND ADVISORY COVERS THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
MAYES...CREEK AND WAGONER.

STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 10 PM WITH
A FEW GUSTS TO 40 OR 45 MILES AN HOUR. THE WINDS WILL THEN
SLOWLY DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ058-063-068-069-270130-
/O.EXP.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/
OTTAWA-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...MIAMI...JAY...TAHLEQUAH...STILWELL
725 PM CDT SUN APR 26 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OTTAWA...DELAWARE...CHEROKEE AND ADAIR.

$$

OKZ065-066-070-071-270300-
/O.NEW.KTSA.WI.Y.0018.090427T0025Z-090427T0300Z/
OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA
725 PM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
OKFUSKEE...OKMULGEE...MUSKOGEE AND MCINTOSH.

STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 10 PM WITH
A FEW GUSTS TO 40 OR 45 MILES AN HOUR. THE WINDS WILL THEN
SLOWLY DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KTSA 270258
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT SUN APR 26 2009

...WINDS WILL SLOWLY DIMINISH OVERNIGHT...

.AREAWIDE WINDS WILL GRADUALLY DIMINISH OVERNIGHT...HOWEVER
WINDS ASSOCIATED WITH THUNDERSTORMS MAY STILL GUST TO BETTER THAN
40 MILES AN HOUR.

OKZ054>057-059>062-064>067-070-071-270400-
/O.EXP.KTSA.WI.Y.0018.000000T0000Z-090427T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...MUSKOGEE...EUFAULA
958 PM CDT SUN APR 26 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE AND
MCINTOSH.

WIDESPREAD GUSTY WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA
THIS EVENING.  HOWEVER IT SHOULD BE NOTED THAT WINDS LOCALLY ASSOCIATED
WITH THUNDERSTORMS MAY STILL GUST TO BETTER THAN 40 MILES AN HOUR OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:50 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 26, 6:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT SUN APR 26 2009

...AVIATION...

.DISCUSSION...
REMAINED RATHER PESSIMISTIC CONCERNING SHOWERS/THUNDERSTORM CHANCES
OVERNIGHT GIVEN THE UNCERTAINTY/TIMING ISSUES. MAIN SEVERE
CONVECTION SHOULD REMAIN WEST OF TAF SITES THROUGH MUCH OF
TONIGHT. BETTER CHANCES WILL LIKELY OCCUR ALONG SOUTHWARD MOVING
FRONTAL BOUNDARY INTO MONDAY AFTERNOON. AREAS OF LIGHT
RAIN/ISOLATED THUNDER WILL STILL BE POSSIBLE BEFORE THIS...HOWEVER
CHANCES REMAIN TOO LOW TO WARRANT MORE THAN A PROB30 GROUP.
OTHERWISE...CEILINGS WILL BEGIN TO DECREASE AFTER MIDNIGHT WITH
MVFR CONDITIONS LATE TONIGHT INTO MONDAY MORNING ACROSS MOST
AREAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ067-
     OKZ068-OKZ069.

AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Apr 26, 5:17 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT SUN APR 26 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT SUN APR 26 2009

...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT WITH ADDITIONAL SEVERE STORMS
AND HEAVY RAIN THREAT FOR EARLY THIS WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTH AND WEST OF TULSA.
ONSET...11 PM.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...LATE EVENING.

AREA AT GREATEST RISK...NORTH AND WEST OF TULSA.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA FROM ABOUT TULSA NORTH.
ONSET...ONGOING...ENDING BY MID EVENING.

DISCUSSION...
EASTERN OKLAHOMA WILL BE ON THE EASTERN PERIPHERY OF SIGNIFICANT
SEVERE THUNDERSTORMS MOVING FROM SOUTHWEST AND CENTRAL OKLAHOMA.
THUNDERSTORMS COULD REACH OSAGE PAWNEE OR CREEK COUNTIES AS
EARLY AS 9 PM...BUT MORE LIKELY LATE EVENING...SAY 11 PM
OR EVEN AROUND MIDNIGHT. BY THE TIME THOSE THUNDERSTORMS REACH
EASTERN OKLAHOMA...SEVERE PARAMETERS WILL BE DIMINISHING. THUS...
THE HIGHEST PROBABILITY OF SEVERE STORMS WILL BE PRIMARILY WEST
AND NORTH OF TULSA. THE THREAT OF ISOLATED TORNADOES NORTH AND
WEST OF TULSA...ALTHOUGH SMALL...CAN NOT BE RULED OUR ENTIRELY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGHER CHANCES OF SEVERE STORMS AND HEAVY RAINFALL SHOULD
OCCUR BY LATE MONDAY AND MONDAY NIGHT AS A COLD FRONT SLOWLY SAGS
ACROSS THE AREA. GIVEN THE COPIOUS LOW-LEVEL MOISTURE...SLOW
MOVEMENT OF THE FRONT AND THE SOUTHWESTERLY LOW LEVEL JET...HEAVY
RAINFALL IS A STRONG POSSIBILITY. AT THIS TIME...THE HEAVY
RAINFALL AXIS IS EXPECTED TO STRETCH ACROSS SOUTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS...WHERE ONE TO THREE INCHES OF RAIN ARE
POSSIBLE THROUGH EARLY TUESDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE...WHICH WOULD POSE A FLASH FLOOD THREAT.

THE PRIME HEAVY RAINFALL AREA WILL SHIFT SOUTHEAST BY
MID WEEK...ALTHOUGH IT MAY STILL IMPACT PARTS OF FAR SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS. GIVEN THE PROLONGED NATURE
OF THIS RAINFALL EVENT...THE POTENTIAL OF MAIN STEM RIVER FLOODING
WILL INCREASE BY MID TO LATE WEEK.

THE NEXT COLD FRONT SHOULD MOVE THROUGH THE AREA ON FRIDAY...WITH
ADDITIONAL THUNDERSTORMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST...AND BE
PREPARED FOR POSSIBLE ACTIVATION MONDAY THROUGH TUESDAY.
PREPARATION FOR POSSIBLE FLOODING MAY ALSO BE NEEDED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:15 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Pittsburg60 min
Apr 26, 10:32 PM CDTSpecial Weather StatementTSACreek, Pawnee28 min
Apr 26, 10:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee66 min
Apr 26, 11:37 PM CDTSpecial Weather StatementTSACreek, Nowata, Rogers, Tulsa, Wagoner, Washington53 min
Apr 27, 12:26 AM CDTSpecial Weather StatementTSACraig, Mayes, Muskogee, Nowata, Okmulgee, Ottawa and 2 more64 min
Apr 27, 12:27 AM CDTSpecial Weather StatementTSAOsage63 min
Apr 27, 1:25 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa65 min
Apr 27, 1:59 AM CDTSpecial Weather StatementTSACherokee, Delaware, Mayes, Wagoner61 min
Apr 27, 2:56 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha13 hr
Apr 27, 11:05 AM CDTRiver Flood WarningTSAOttawa8 days
Apr 27, 12:17 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah43 min
Apr 27, 12:28 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
Apr 27, 1:13 PM CDTWind AdvisoryTSAAdair, Haskell, Muskogee, Pittsburg3 hr
Apr 27, 1:35 PM CDTSevere Thunderstorm WarningTSAOsage40 min
Apr 27, 1:37 PM CDTSevere Thunderstorm WarningTSAPawnee53 min
Apr 27, 2:17 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee88 min
Apr 27, 2:17 PM CDTSpecial Weather StatementTSAOsage43 min
Apr 27, 2:17 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 27, 2:27 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Apr 27, 3:05 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington40 min
Apr 27, 3:13 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Apr 27, 3:42 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Rogers, Washington93 min
Apr 27, 4:20 PM CDTSpecial Weather StatementTSAWashington25 min
Apr 27, 6:03 PM CDTSpecial Weather StatementTSARogers27 min

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.